Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 49, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Dec 20, 2020, 11:45 PM EST. It took effect at Dec 21, 2020, 1:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2020, 11:45 PM EST (04:45 UTC)
- In effect from
- Dec 21, 2020, 1:00 AM EST
- Expired
- Dec 21, 2020, 3:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
584 WHUS72 KMFL 210445 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 1145 PM EST Sun Dec 20 2020 AMZ670-212000- /O.NEW.KMFL.SC.Y.0049.201221T0600Z-201221T2000Z/ Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 1145 PM EST Sun Dec 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 5 feet expected. * WHERE...Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM. * WHEN...Until 3 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
3 follow-up statements
873 WHUS72 KMFL 210803 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 303 AM EST Mon Dec 21 2020 AMZ670-212000- /O.CON.KMFL.SC.Y.0049.000000T0000Z-201221T2000Z/ Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 303 AM EST Mon Dec 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 5 feet expected. * WHERE...Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM. * WHEN...Until 3 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$ Baxter
402 WHUS72 KMFL 211400 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 900 AM EST Mon Dec 21 2020 AMZ670-212000- /O.CON.KMFL.SC.Y.0049.000000T0000Z-201221T2000Z/ Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 900 AM EST Mon Dec 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 5 feet expected. * WHERE...Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM. * WHEN...Until 3 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$ https://www.weather.gov/miami
520 WHUS72 KMFL 212027 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 327 PM EST Mon Dec 21 2020 AMZ670-212130- /O.EXP.KMFL.SC.Y.0049.000000T0000Z-201221T2000Z/ Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 327 PM EST Mon Dec 21 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Although winds and seas have decreased below Small Craft Advisory thresholds, elevated winds and seas will continue through the rest of this afternoon. Small craft should continue to exercise caution. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 6:40 PM EST, 5 hours 5 minutes earlier.
Area forecast discussion, Dec 20, 6:40 PM EST, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Miami FL 640 PM EST Sun Dec 20 2020 .AVIATION(00Z TAFS)... Winds will continue to shift more south/southwesterly at all area terminals as a front approaches South Florida. Showers will be possible late this evening into the overnight hours. There could be periods of MVFR overnight with any shower activity. During the mid- morning hours, the front passes through South Florida, this will shift winds from the southwest to the northwest. && .UPDATE... A line of showers and isolated thunderstorms in the Gulf of Mexico out ahead of an approaching cold front will move into the western portions of South Florida overnight. The greatest chances of thunderstorm development will be over Hendry, Glades, and Collier counties. The main threat with any thunderstorm activity that does develop will be lighting and gusty winds. As the showers and isolated thunderstorms continue to move eastwards across South Florida, they will gradually weaken due to the weakening of the cold front and a lack of instability. Low temperatures tonight will range from the low 60s near the lake to the upper 60s along the east coast. Behind the frontal passage tomorrow morning, drier and cooler conditons will move into the region along with an area of high pressure. && .PREV DISCUSSION... (Issued 338 PM EST Sun Dec 20 2020) SHORT TERM... This Evening through Monday... A shortwave trough now over the southern Great Plains is forecast to progress through the Southeast States through Monday. Surface low pressure will accompany the wave and track from the central Gulf Coast towards the western North Atlantic Ocean near the Carolinas. An associated cold front currently draped across the central Gulf will sweep southeastward and move through south Florida on Monday. While moisture profiles are somewhat meager this morning (Satellite derived precipitable water values between 1.0 and 1.2 inches), a poleward mass flux ahead of the upper wave should allow better moisture to reach the region tonight. While the greatest moisture transport remains north of our area, sufficient moisture and lift should exist for shower development with the greatest focus this evening into Monday in association with a pre-frontal trough. While instability isn't overly impressive wind fields do increase later this evening into Monday morning and couldn't rule out a thunderstorm or two. While confidence isn't overly high, thunder potential does appear appreciable enough to add this to the weather grids during this time. Look for mild temperatures tonight with lows mostly in the mid to upper 60s. Highs tomorrow should warm into the 70s during the first portion of the day, with readings slowly falling towards evening as cold advection kicks in behind the frontal passage. LONG TERM... Monday Night Through Saturday Night... Behind the front, high pressure builds in with a northwesterly wind. The lows Tuesday are forecast to be around 15F cooler than Mondays lows. Tuesday's highs are about 5 to 10F cooler than Sunday's. After this, a warming trend sets up under high pressure, with the weather remaining quiet through Thursday morning. The models show a much stronger 500mb trough digging south through the middle of the week, and into the end of the week, inducing lee side cyclogenesis on Wednesday over the high plains. This surface low will have a stronger cold front associated with it. As the system progresses eastward, the low deepens and moves to the east northeast, into the Ohio River Valley, with the cold front stretched well to the south, into the Gulf of Mexico. By Wednesday, the 500mb short wave trough develops a low center over the northern plains. By Thursday, the 500mb low moves over the Great Lakes region and the accompanying surface low/cold front move into the mid-Atlantic states. The cold front has significant precipitation with it, but most is from north Florida, north. There is an area of high pressure over the western Atlantic, which shifts the flow to the southeast Thursday, helping to increase moisture ahead of the front, which will allow for some chance PoPs over the Lake region and Palm Beach County and slight chance over the rest of the area through Thursday night. The cold front approaches South Florida by Friday morning, but the main low should be well to the north, possibly over upstate New York, unless the track is off, and it decides to jump to the coast, as these storms often do. That may push the front through a little sooner, but still only bring some showers to South Florida Thursday night into Friday. The models have come into better agreement with the front moving through by 12z Friday morning. With the frontal passage and a cooler air mass moving in, the forecast highs on Friday drop about 10F to the upper 60s around the Lake to the low 70s further south. The coldest period looks to be Friday night, with lows forecast to be around 40 in the western Lake region to around 50 in the Miami metro area. The cooling trend continues on Saturday, with highs lower than Friday. However, by Saturday night, a warming trend begins, with the lows Sunday morning higher than Saturdays lows. AVIATION(18Z TAFS)... Prevailing VFR this afternoon although can't rule out brief MFVR CIGs. Shower chances gradually increase this evening into Monday morning. An isolated storm is possible, mainly north of the terminals. Periods of lower CIGs possible late tonight into Monday morning as a cold front moves through the region. S-SE winds today shift S-SW this evening and WNW tomorrow behind the front. MARINE... A cold front will move through the local waters on Monday. This will bring shower chances along with building winds and seas during the early portion of this week. Cautionary conditions are possible for Small Craft Operators. A stronger front may bring hazardous marine conditions by late week into next weekend. BEACHES... A moderate rip current risk continues for the Palm Beaches given onshore flow and a small northeast swell. && .PRELIMINARY POINT TEMPS/POPS... Miami 69 79 58 75 / 30 30 0 0 West Kendall 66 79 53 75 / 20 30 0 0 Opa-Locka 68 77 55 74 / 30 30 0 0 Homestead 68 80 55 75 / 20 30 0 0 Fort Lauderdale 68 78 57 75 / 30 30 0 0 N Ft Lauderdale 68 76 56 73 / 30 30 0 0 Pembroke Pines 68 79 56 75 / 30 30 0 0 West Palm Beach 67 75 54 72 / 30 30 0 0 Boca Raton 68 77 56 75 / 30 30 0 0 Naples 66 73 51 72 / 40 10 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Hadi/CWC Tonight/Monday and Marine...SPM Monday Night through Sunday...13 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Dec 20, 4:07 PM EST, 7 hours 38 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 407 PM EST Sun Dec 20 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210915- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 407 PM EST Sun Dec 20 2020 ...Moderate Rip Current Risk Palm Beaches... ...Isolated Thunderstorms Possible Northern Areas Tonight... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip Currents: There is a moderate risk of rip currents for the Atlantic beaches of Palm Beach County. Thunderstorms: Isolated thunderstorms are possible tonight for the Lake Okeechobee region and western areas of South Florida. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY An elevated rip current risk is possible for most of this week along the east coast beaches of South Florida. Isolated thunderstorms are possible early Monday morning. A strong cold front is forecast to move through South Florida Christmas Eve into Christmas morning. This front will bring colder weather to South Florida with lows possibly getting down into the 40s Christmas night. Hazardous marine conditions are possible behind this cold front, late this week into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 12:04 PM EST | Beach Hazards Statement | MFL | Collier | 34 hr |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.